Alert archive / Maine / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at May 30, 2009, 5:55 PM EDT for Aroostook County, Maine. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2009, 5:55 PM EDT (21:55 UTC)
- Expired
- May 30, 2009, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:59 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 30, 2:59 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 259 PM EDT SAT MAY 30 2009 .SYNOPSIS... A COLD FRONT WILL CROSS THE STATE THIS EVENING. HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE REGION TONIGHT WITH ANOTHER COLD FRONT APPROACHING THE AREA FROM THE WEST SUNDAY MORNING. THIS FRONT WILL CROSS THE STATE LATE SUNDAY AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS THE REGION ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... A LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL SYSTEM WILL WORK ITS WAY THROUGH THE AREA EARLY IN THE PERIOD. A WEAK RIDGE OF HIGHER PRESSURE WILL BUILD INTO THE AREA TONIGHT...GIVING WAY TO THE NEXT SYSTEM BY THE END OF THE PERIOD. THE 500MB TROUGH WILL BE WEST OF THE AREA AT THE END OF THE PERIOD. LOADED THE NAM12 FOR MIN/DP/WNDS LOADED A BLEND OF NAM/GFS/SREF POP/SKY/QPF. && .SHORT TERM /SUNDAY THROUGH WEDNESDAY/... SUNDAY STARTS WITH SCT SKIES TO PRODUCE HTG AHEAD OF A SFC TROF A STRONG UPPER LOW MOVING SE OUT OF QUEBEC TOWARDS MAINE. EXPECT CAA ALOFT AND SFC HTG TO DECREASE STABILITY AND ENHANCE CONVECTION. CAPES APPEAR TO BE RUNNING IN THE 1000 TO 1500 RANGE. WITH A LOW FRZ LVL, SMALL HAIL AND GRAUPEL APPEAR TO HAVE A DECENT CHANCE. STRONG WINDS ALOFT AND SHEAR MAKE GUSTY WINDS A POSSIBILITY WITH THE SYSTEM DURING THE AFTERNOON. SIGNIFICANT CONVECTION ENDS IN THE EVENING BUT SHOWERS LINGER IN NORTH AND EAST SUNDAY NGT UNTIL THE UPPER LOW PUSHES FURTHER INTO THE MARITIMES. RIDGING BUILDS MON AHEAD OF A WEAK FRONTAL SYSTEM THAT WILL CROSS THE AREA LATER MONDAY NIGHT INTO TUESDAY MORNING. LOOKING FOR STRONG AND GUSTY NW WINDS ON MONDAY BEHIND THE UPPER LOW THAT WILL INCREASE WITH DIURNAL HTG INTO THE 25 TO 35 MPH RANGE IN THE NORTH. WENT WITH PRECIP AMOUNTS OF JUST A FEW HUNDREDTHS IN THE NORTH WITH THE FRONT TUES AM. THE FRONT WEAKENS RAPIDLY AS IT CROSSES MAINE. HOWEVER, IT WILL ENSURE ANOTHER AFTERNOON WITH GUSTY NW WINDS IN THE SAME RANGE AS MONDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... DUE TO THE EXPECTATION OF POSSIBLE STG CONVECTION...GMOS WAS LOADED AND THEN SLIGHTLY ADJUSTED USING THE 00Z ECMWF. HIGH PRES EXPECTED TO BUILD ACROSS THE REGION THROUGH FRIDAY W/A FRONTAL BOUNDARY MOVING ACROSS NORTHERN MAINE ON THURSDAY. ATTM...KEPT A 20% POP ACROSS THE NORTHERN TIER AND WHACKED OUT THE POPS FURTHER SOUTH W/LITTLE IN THE WAY OF DEEP MOISTURE OR FORCING. THE NEXT THREAT FOR MEASURABLE PRECIP WILL COME BY THE WEEKEND W/THE NEXT FRONTAL SYSTEM. TEMPERATURES ARE EXPECTED TO REBOUND BACK TO NORMAL LEVELS BY LATE WEEK. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... NEAR TERM: SHORT TERM: VFR ON SUNDAY OUTSIDE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. MVFR TO IFR IN NORTH AND EAST EARLY SUNDAY NIGHT. CONDITIONS WILL IMPROVE TO VFR ACROSS STATE DURING SUNDAY NIGHT AND PERSIST THROUGH TUES. STRONG, GUSTY NW WINDS WILL OCCUR WITH DAYTIME HEATING...MOSTLY IN NORTH...DURING MONDAY AND TUES. && .MARINE... NEAR TERM: SHORT TERM: WINDS WILL INCREASE SUN NGT INTO MON BUT STAY JUST BELOW SCA CRITERIA. WAVE HTS WILL INCREASE FROM AROUND 4 FT TO THE 4 TO 5 FT RANGE LATER SUNDAY INTO MONDAY BUT DECREASE LATER MONDAY INTO TUESDAY INTO THE 3 TO 4 FT RANGE. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...NORTON SHORT TERM...MWALKER LONG TERM...HEWITT AVIATION...NORTON MARINE...NORTON/MWALKER
Hazardous weather outlook, May 30, 3:03 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 303 PM EDT SAT MAY 30 2009 MEZ001>006-010-011-015>017-029>032-311915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 303 PM EDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-311915- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 303 PM EDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:12 PM EDT | Dense Fog Advisory | CAR | Hancock, Washington | 11 hr |
| May 30, 3:54 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 21 min |
| May 30, 6:30 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.